Finally got sum pain meds prescribed. Gabba sumthing generic for Neurotin

%d comments
  • prayers are with you, I've been up all night with pain in my knees, ankles, feet & back... HELP!!! I've taken just about all I can stand... Trying to get my staminia built up a little from being down for 3 months recouping from surgery on my rt. big toe... had joint removed & bones fuzed. Now, my right leg is full of pain from being in a short cast for 2 months & a boot for a month. I used a knee walker to get around, had to kneel on it {ouch!!} knee is screaming now...

  • Glad to hear from all & yes I believe its an individual choice. For me Im willing to try almost anything and if I dont like how it feels, I'll stop. I monitor how long Im on each med so I can be sure not to depend on them for life. Right now its about getting control, as Ive been diagnosed a year ago this past Dec but went undiagnosed for 9 yrs. My goal is to get the pain somewhat under control as I make the lifestyle changes I feel are condusive to being healthier. Hopefully I can then get to a point where I dont need all the meds. As for the Neurotin, its been 3 wks now & sum days the pain is slight & other days its still excruciating. So now Im suppose to do a course of Prednison & Im nervous based on things Ive read from others. But Ive never taken it before so maybe I should give it a go. But if its only a few days of it, how does it help long term? Am I setting myself up for having to take it again & again?

  • Xxxxxxx Yzzzzzz I had a bad experience with Lyrica.. I took it and fainted.. It happened more then once, so needless to day, I refuse to take that.. I do well with the Neurontin.. I think it's a great adjunct to the other pain meds. It's too bad you can't take it.

  • Xxxxxxx Yzzzzzz - So sorry to hear about all you've been going through.. That sounds awful!! Praying for you!!

  • Xxxxxxx Yzzzzzz - What pain meds are you on? As I mentioned to Judy, I find the Neurontin to be a great adjunct to my pain meds. I take them at the same time and it keeps the amount of pain meds I have to take down. As for the Prednisone. I don't think it's something that will cause you to have to keep taking it, if you just take it occasionally for a flare. I take 5mg/day maintenance and that doesn't seem to affect me negatively. If I get in a bad flare, they up me to a high dose and do the taper back down to 5mg and I'm fine with that. But, we're all different and Prednisone is a nasty drug that wreaks havoc on your body. So just be careful and listen to your body.

  • The gaba/nuerontin is the only pain med Im on. Seeing my doc today about tweaking the dosage & other pain med options. Also need to see about switching my depression meds cuz the cost of the generic effexor has increased by $50 & I think I need the dose increased anyhow. Started on Zoloft in 2003 but switched to Effexor a few yrs later & it was better. Dont want to go on Welbutrin. What are my other options? What about that one they always have commercials for that u take in addition to what ur on, is it abilify? Idk i cant afford to keep taking the Effexor anyway so. Ugh :/ So frustrated w/ the landscape of all these freaking meds.

  • @ Tara - I don't know much about the Anti-Depressants as I don't take them. Fortunately, I don't have any depression issues because I actually can't take them. I have serious reactions to them. As for pain, I take Norco. I also have Roxicodone - but that is only at bed. Then I use the Gabapentin as an adjunct. If you're going to talk to your Doctor about pain meds, please look though older posts on here for the one where I posted about Tramadol ( Ultram) and SSRI/SNRI and the life threatening reaction between them. SSRI and SNRI are what Anti-Depressants are. Doctors are trying to use the Tramadol as the first choice in pain killers nowadays, but most Doctors are unaware of the life threatening reaction between the Tramadol and Anti-Depressants. So please be aware of it so you can mention it if he tries to prescribe it. I posted some information on this page a few weeks ago that you can read.... Good Luck today!!! Hope your able to get everything straightened out and get some relief!!

  • I take Gabapentin, Ibuprofen (600mg-800mg per dose) and Tramadol. I am also on Wellbutrin. Both of my docs are aware that I am taking these together. I have been doing so for 3 or 4 years, and have been fine, but there have been documented reactions. Tramadol works very well for me unless I take the maximum dose; then I get terrible consitpation, which is a common side effect of opioid pain killers in general. That's why I started on Gabapentin - as an adjunct pain med, so I wouldn't have to take so much Tramadol. You might ask about Celexa as an anti-depressant, as it is also presecribed for pain. I didn't care for the sexual side effects I experienced with it, but several people on this page take it and do well with it.

  • Xxxxxxx Yzzzzzz - I agree with you about Gabapentin being a great adjunct to pain meds! I use it for the same reason. As for you taking the Tramadol and Wellbutrin, there is that adverse reaction to be concerned about. It's not "rare".. Some studies put it at around 40%. It also can come on at any time during treatment, so just because you've done well for 4 years, doesn't mean you always will.. Certainly, it's your choice to take the risk though. But, I don't think it's a good idea to suggest it to anyone else. As for your Doctor's.. They obviously don't know about the interaction. Or have buried their heads in the sand - not sure which. I do know that a letter was sent out to Providers by the manufacturer of Tramadol back in 1996. So I'm not sure why Doctors don't seem to know about it. But, they claim not to. The other medication you suggested, Celexa, also carries the same warning with Tramadol.. Most all Anti-Depressants do. There is plenty of literature to support this reaction - Yet another reason why I don't understand why Doctors don't know about it. I have personally known two people who have had this reaction to varying degrees. My Mother almost died from it. Another friend was twitching and "jerking" a lot. When I told her about the reaction she told her Doctor who took her off the Tramadol and the twitching/jerking resolved within a couple of days. The Doctor also told her that he wasn't aware of the interaction but once she brought it to his attention, he said he was taking all his patients that were on that combination off immediately. She said he was very upset about it. So once they are aware of it, I think they will stop prescribing it. Most of them anyway. The reaction can be that serious. I've posted some links to information about these drug interactions on this page. I think it was a few weeks ago, if you would like to read up on it. It might be a good idea for you to print out the information I posted on this site a few weeks ago and take it to all your Physicians so they can be informed and help you make a decision as to whether to change your meds. Better safe then sorry, I say.

  • Xxxxxxx Yzzzzzz: I hope it's clear that I am not giving anyone medical advice. None of us can, whether it's "for" or "against" any medication or other intervention. I can only speak to my own experience.

    My practitioners are aware of the interaction warnings, which are classified as "moderate". If some studies put this occurence of adverse reaction at 40% there are others - I believe a majority, though I would have to more carefully read the literature, and I haven't time for a meta-review of this - that put it lower. I have discussed these interactions with my psychiatrist. There are factors that put people at greater risk, including Hx. of seizure, for example; there is also a genetic factor that is not generally, in everyday practice, tested for. The presence or absence of known risk factors must be taken into account. There will still be people without known risk factors who have side effects or adverse reactions.

    Of course, given your personal experience, you are particularly vigilant about the possibility of this interaction. It is great that you give people a heads up about it. Many people do, however, take this combination of meds with no problem. I am one of them. Again, we can only speak here from our personal experience, which is all the original poster was asking for. I think that if people who do not have any of the known risk factors are forewarned of the possible side effects and advised to closely moniter themselves, as they should with any medication but particularly for signs of Serotonin Syndrome or other adverse effects, then it should be their perogative to make their own informed decision on this. Many of these drugs could be called "dangerous". I would personally call Prednisone moreso, for example. You take that daily, I believe, and it's fine for you. I would be loathe to do so. I have tried other regimens, and this has best managed my pain so far. Tramadol, like all meds, has it's own issues - I started Gabapentin so I would not have to take more it. Some people take it with no problem, others can't.

    Oh, people should also be aware that Wellbutrin and other medications can decrease the pain relieving effects of Tramadol, too.